Alert archive / South Carolina / Lake Wind Advisories in 2007
Lake Wind Advisory 13, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Mar 1, 2007, 5:04 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 1, 2007, 1:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2007, 5:04 AM EST (10:04 UTC)
- In effect from
- Mar 1, 2007, 1:00 PM EST
- Expired
- Mar 2, 2007, 1:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 10.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 011004 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 504 AM EST THU MAR 1 2007 ...LAKE WIND ADVISORY... .A STRONG AREA OF LOW PRESSURE ACROSS THE MIDWEST WILL MOVE SLOWLY NORTHWARD TODAY AND TONIGHT. THE ASSOCIATED COLD FRONT WILL APPROACH THE AREA FROM THE WEST TODAY THEN MOVE ACROSS THE AREA OVERNIGHT. AN INCREASING PRESSURE GRADIENT ACROSS THE REGION WILL CAUSE THE WINDS TO INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 30 MPH FROM THE SOUTHEAST THIS AFTERNOON. THE STRONG SURFACE PRESSURE GRADIENT COUPLED WITH A 60 TO 70 KNOT LOW LEVEL JET OVERNIGHT WILL KEEP THE WINDS AT 15 TO 25 MPH WITH GUSTS UP TO 30 MPH FROM THE SOUTH OVERNIGHT BECOMING SOUTHWEST ON FRIDAY. BEHIND THE COLD FRONT ON FRIDAY...THE WINDS WILL GRADUALLY DECREASE TO 10 TO 15 MPH BY AFTERNOON. WINDS WILL BE STRONGER IN THUNDERSTORMS LATER THIS AFTERNOON AND OVERNIGHT. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 012215- /O.NEW.KCAE.LW.Y.0013.070301T1800Z-070302T1800Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 504 AM EST THU MAR 1 2007 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST FRIDAY. WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. IT WILL REMAIN BREEZY OVERNIGHT UNTIL AROUND NOON ON FRIDAY WITH WINDS 15 TO 25 MPH. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ VAUGHAN
5 follow-up statements
000 WWUS72 KCAE 011013 CCA NPWCAE URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE COLUMBIA SC 509 AM EST THU MAR 1 2007 ...LAKE WIND ADVISORY... .A STRONG AREA OF LOW PRESSURE ACROSS THE MIDWEST WILL MOVE SLOWLY NORTHWARD TODAY AND TONIGHT. THE ASSOCIATED COLD FRONT WILL APPROACH THE AREA FROM THE WEST TODAY THEN MOVE ACROSS THE AREA OVERNIGHT. AN INCREASING PRESSURE GRADIENT ACROSS THE REGION WILL CAUSE THE WINDS TO INCREASE TO 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS FROM THE SOUTHEAST THIS AFTERNOON. THE STRONG SURFACE PRESSURE GRADIENT COUPLED WITH A 60 TO 70 KNOT LOW LEVEL JET OVERNIGHT WILL KEEP THE WINDS AT 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS FROM THE SOUTH OVERNIGHT. WINDS WILL BECOME SOUTHWEST ON FRIDAY BEHIND THE COLD FRONT AND GRADUALLY DECREASE TO 10 TO 15 KNOTS BY AFTERNOON. WINDS WILL BE STRONGER IN THUNDERSTORMS LATER THIS AFTERNOON AND OVERNIGHT. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 012230- /O.COR.KCAE.LW.Y.0013.070301T1800Z-070302T1800Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 509 AM EST THU MAR 1 2007 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST FRIDAY. WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. IT WILL REMAIN BREEZY OVERNIGHT UNTIL AROUND NOON ON FRIDAY WITH WINDS 15 TO 25 KNOTS. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ VAUGHAN
000 WWUS72 KCAE 011621 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1121 AM EST THU MAR 1 2007 ...LAKE WIND ADVISORY... .A DEEP LOW PRESSURE SYSTEM WILL CROSS THE UPPER MIDWEST THIS AFTERNOON AND TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA OVERNIGHT. AN INCREASING PRESSURE GRADIENT ACROSS THE REGION WILL CAUSE THE WINDS TO INCREASE TO 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS FROM THE SOUTHEAST THIS AFTERNOON THEN SHIFT SOUTH THIS EVENING. STRONGER WINDS ARE POSSIBLE IN THUNDERSTORMS. WINDS WILL GRADUALLY DECREASE TO 10 TO 15 KNOTS BY FRIDAY AFTERNOON. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 020200- /O.CON.KCAE.LW.Y.0013.070301T1800Z-070302T1800Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1121 AM EST THU MAR 1 2007 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY. WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. IT WILL REMAIN BREEZY OVERNIGHT UNTIL AROUND NOON ON FRIDAY WITH WINDS 15 TO 25 KNOTS. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ LM
000 WWUS72 KCAE 011904 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 204 PM EST THU MAR 1 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 021000- /O.CON.KCAE.LW.Y.0013.000000T0000Z-070302T1800Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 204 PM EST THU MAR 1 2007 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... SOUTHEAST WINDS WILL INCREASE LATER THIS AFTERNOON TO 15 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. HIGHER GUSTS WILL BE POSSIBLE NEAR THUNDERSTORMS THROUGH TONIGHT. IT WILL REMAIN BREEZY OVERNIGHT AS WINDS SHIFT TO SOUTHWEST. EXPECT GRADUALLY DECREASING WINDS FRIDAY AS WINDS SHIFT TO WEST BEHIND A COLD FRONT. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS72 KCAE 011935 AAA NPWCAE URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 235 PM EST THU MAR 1 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 021000- /O.CON.KCAE.LW.Y.0013.000000T0000Z-070302T1800Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 235 PM EST THU MAR 1 2007 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... BREEZY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE NORTHERN MIDLANDS LATE TODAY...AND CONTINUE THROUGH FRIDAY MORNING. WINDY CONDITIONS ARE EXPECTED TONIGHT ACROSS THE CENTRAL AND SOUTHERN MIDLANDS. EXPECT WINDS TO BECOME SOUTHEAST 15 TO 25 KNOTS LATER TODAY...WITH GUSTS UP TO 30 KNOTS TONIGHT. EXPECT WINDS TO INCREASE TO 20 TO 30 KNOTS...WITH GUSTS UP TO 35 KNOTS...ACROSS THE CENTRAL AND SOUTHERN MIDLANDS TONIGHT. WINDS WILL GRADUALLY DECREASE FRIDAY MORNING. HIGHER GUSTS WILL BE POSSIBLE NEAR THUNDERSTORMS. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS72 KCAE 021007 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 507 AM EST FRI MAR 2 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 021800- /O.CON.KCAE.LW.Y.0013.000000T0000Z-070302T1800Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 507 AM EST FRI MAR 2 2007 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. WEST WINDS 15 TO 25 KNOTS WILL DIMINISH DURING THE LATE MORNING TO 10 TO 15 KNOTS. BOATERS SHOULD EXERCISE CAUTION ON THE AREA LAKES THIS MORNING. BY THIS AFTERNOON...THE CONDITIONS WILL IMPROVE. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Mar 1, 4:26 AM EST, 38 minutes earlier.
Area forecast discussion, Mar 1, 4:26 AM EST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA 639 AM EST THU MAR 1 2007 .AVIATION /12Z-12Z/... STRATUS CLOUDS DEVELOPED THIS MORNING ALONG WITH PATCHY FOG...BOUNDARY LAYER WINDS INCREASING DURING THE MORNING EXPECT LOW CLOUDS TO MIX OUT AND BECOME SCATTERED. SO VFR CONDITIONS FORECAST LATE MORNING THROUGH THE AFTERNOON WITH SURFACE WINDS BECOMING GUSTY AROUND 25 KT. CONVECTION DEVELOPING IN THE GULF COAST AREA INTO GEORGIA THIS MORNING WILL BE MOVING TOWARD THE AREA BY LATE THIS AFTERNOON. WILL FORECAST CEILINGS LOWERING AS MOISTURE TRANSPORT INCREASES...SO MVFR DURING THE EVENING WITH AREAS OF SHOWERS AND THUNDERSTORMS LINES MOVING THROUGH THE AREA. CONVECTIVE THREAT MAY CONTINUE OVERNIGHT...ALTHOUGH AT THIS TIME WILL FORECAST BROKEN CUMULUS DECK AND CONTINUED MVFR THROUGH END OF PERIOD. && .PREV DISCUSSION... /ISSUED 426 AM EST THU MAR 1 2007/ SHORT TERM /TODAY THROUGH FRIDAY NIGHT/... SATELLITE SHOWS LOTS OF CLOUDS ACRS THE AREA THIS MORNING. REGIONAL RADAR COMPOSITE SHOWS SHRA/TSRA ACRS CNTRL TN TO THE AL/GA BORDER. MAIN CONCERN IS THREAT FOR SEVERE WEATHER THIS AFTERNOON/TONIGHT ACRS THE CWA. SPC HAS ARE OUTLOOKED FOR MODERATE RISK OF SEVERE WEATHER. BOTH GFS/NAMWRF IN RELATIVELY GOOD TODAY THROUGH FRIDAY...BUT THEN HAVE SOME SMALL DIFFERENCES FRI AFTERNOON THROUGH SAT. TIME SECTIONS SHOW MOISTURE WILL CONTINUE TO INCREASE ACROSS THE AREA TODAY. MID/UPPER LEVEL LOW EXPECTED TO CLOSE OFF TODAY ACRS THE MIDWEST. ASSOCIATED DEEP SURFACE LOW WILL SLOWLY MOVE NORTHWARD TODAY/TONIGHT. STRONG COLD FRONT WILL MOVE EASTWARD ACRS THE SOUTHEAST TODAY AND APPROACH THE AREA THIS EVENING AND MOVE ACRS THE CWA OVERNIGHT. THE COLD FRONT SHOULD BE JUST EAST OF THE AREA BY 12Z FRI. CONVECTIVE ANALYSIS INDICATES AIRMASS WILL BECOME QUITE UNSTABLE BY THIS AFTERNOON/OVERNIGHT PERIOD. STRONG WIND FIELD WITH GOOD LOW LEVEL SHEAR WILL DEVELOP ACRS THE AREA BY LATER THIS AFTERNOON AND CONTINUE THROUGH MOST OF THE OVERNIGHT PERIOD. 60 TO 70 KT LOW LEVEL JET WILL MOVE ACRS THE REGION TONIGHT. ALTHOUGH...LOOKS LIKE BEST UPPER LEVEL FORCING TO BE NORTHWEST OF THE AREA WHERE BETTER UPPER LEVEL DIFFLUENCE EXIST. GFS/WRF ALONG WITH LOCAL WRF SUGGEST POSSIBLE TORNADO THREAT...SQUALL LINE DEVELOPMENT LATE THIS AFTERNOON MOVING EAST ACRS REGION THIS EVENING/OVERNIGHT. WITH SUCH STRONG LOW LEVEL WINDS ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO PRODUCE STRONG DAMAGING WINDS. PER SURROUNDING OFFICES...WILL MENTION POSSIBLE SEVERE WITH DAMAGING WINDS IN ZONES FOR THIS AFTERNOON/OVERNIGHT. WILL ALSO ISSUE A LAKE WIND ADVISORY FROM 18Z TODAY THROUGH 18Z ON FRI...AS WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KTS ACRS THE CWA. GUIDANCE TEMPERATURES REASONABLY CLOSE THROUGH THE PERIOD AND HAVE STAYED CLOSE TO CONSENSUS THROUGH THE FORECAST. ALTHOUGH STAYED A BIT ABOVE GUIDANCE TONIGHT WITH STRONG SOUTHERLY LOW LEVEL WINDS...INCREASING DEWPOINT TEMPS AND SHRA/TSRA. EXPECT WEATHER TO SETTLE DOWN FRI AFTERNOON THROUGH SAT AS CLOSED LOW/ASSOCIATED SURFACE LOW SLOWLY MOVE EWD ACRS THE GREAT LAKES AND WEAK HIGH PRESSURE BUILDS IN FROM THE WEST. LONG TERM /SATURDAY THROUGH WEDNESDAY/... MID/UPPER LEVEL RIDGING ACRS THE WEST WITH TROFINESS IN THE EAST ON SAT WILL CONTINUE THROUGH SUN THEN GRADUALLY HEIGHTS WILL RISE MON/TUE. NEXT SHORTWAVE APPROACHES FROM THE WEST ON WED. TEMPERATURES ARE EXPECTED TO BE COOLING DOWN TO JUST A LITTLE BELOW THROUGH MUCH OF THE PERIOD. AVIATION /09Z-06Z/... VFR CONDITIONS WILL CONTINUE INTO THE EARLY MORNING HOURS. WINDS WILL REMAIN OUT OF THE SOUTHEAST AROUND 5 KNOTS. HIGH LEVEL CLOUDINESS MOVING INTO THE REGION. FOG OR BR SHOULD NOT BE AN ISSUE TONIGHT. BY LATE MORNING THURSDAY...MOISTURE WILL BEGIN TO INCREASE AHEAD OF A STRONG AND DYNAMIC COLD FRONT. CEILINGS WILL BECOME BROKEN AROUND 4KFT AFTER 16Z...AND VCSH EXPECTED TO BEGIN AROUND THAT SAME TIME PERIOD. THIS WILL LAST THROUGH THE REMAINDER OF THE TAF PERIOD. STRONG STORMS WILL REMAIN POSSIBLE LATE IN THE AFTERNOON AND THROUGH 06Z. WINDS WILL BE STRONG AND GUSTY DURING THE AFTERNOON HOURS AND INTO THE LATE EVENING THURSDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Mar 1, 4:29 AM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 429 AM EST THU MAR 1 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-020929- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 429 AM EST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. DAMAGING WINDS IN EXCESS OF 70 MPH ARE THE PRIMARY THREAT...HOWEVER ISOLATED TORNADOES ARE POSSIBLE ESPECIALLY IN THE CENTRAL SAVANNAH RIVER AREA AND SOUTHERN MIDLANDS. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Mar 1, 4:45 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 445 AM EST THU MAR 1 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 011800- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 445 AM EST THU MAR 1 2007 ...SEVERE WEATHER OUTLOOK... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA OF GEORGIA. A STRONG LOW PRESSURE SYSTEM MOVING FROM THE PLAINS STATES THIS MORNING NORTHEAST TOWARD THE GREAT LAKES REGION WILL PUSH A COLD FRONT ACROSS THE CAROLINA LATE TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE GULF COASTAL STATES AND MOVE NORTHEAST ACROSS THE CAROLINAS LATE THIS AFTERNOON THROUGH TONIGHT. WITH WEAK TO MODERATE INSTABILITY EXPECTED AND VERY STRONG LOW TO MID LEVEL WINDS...SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 70 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA AND THE SOUTHERN MIDLANDS. LARGE HAIL WILL ALSO BE POSSIBLE. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE PREPARED FOR SPOTTER ACTIVATION LATE THIS AFTERNOON THROUGH THE EVENING AND OVERNIGHT. RESIDENTS ARE URGED TO LISTEN FOR LATER STATEMENTS AND SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL TV AND RADIO FOR THE LATEST INFORMATION ON THIS DEVELOPING SEVERE WEATHER THREAT. AWP
Nearby
Lake Wind Advisories in South Carolina, 2007Lake Wind Advisories in Georgia, 2007Every lake wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.